MAUDE Adverse Event Report: DEPUY SPINE INC CONN O/C ANGLD 5.5-6.35X5.5TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC CONN O/C ANGLD 5.5-6.35X5.5TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179774555
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event date: (b)(6) 2019, 4 pm.Event description: broken rods and metallosis.Date j&j became aware: (b)(6) 2019, 4 pm.Name of reporter: (b)(6).Hospital name: (b)(6).Hospital town: (b)(6).Product: cocr 5.5 mm rod, di expedium screws, unitised set screws, connector.Lot/batch/exp: unknown.Product number: 179774555, 179722050, 179722644, 198769480.Did the event happen during a procedure? no.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? rods replaced, blood was not used when sediment discovered.Was there a patient impact or was the procedure due to the failure? patient has metallosis.Has the reporter facility indicated there may be legal action? no.Is the product available for return? hopefully if returned from sterilisation successfully.Please give a detailed explanation of the event: the patient was undergoing revision surgery in which the cocr rods had snapped on both the left and the right side.The surgeon removed set screws, rods connectors and screws.Upon removal of the metal work, there was considerable metallosis on the patient¿s tissue.The anesthetist was using cell salvage to give back the patient, their own blood.Upon spinning down and giving back the blood to the patient, dr (b)(6) (the anesthetist) noticed, metallic, lumpy, greasy components in the patient¿s blood.It is thought this is from the metallosis.Blood samples have been sent for biochemical analysis in (b)(6).Surgeon name; mr (b)(6).This complaint involves five (5) devices.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
CONN O/C ANGLD 5.5-6.35X5.5TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9139944
Report Number1526439-2019-52173
Device Sequence Number16928291
Product Code NKB
UDI-Device Identifier10705034078120
UDI-Public(01)10705034078120
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number179774555
Device Catalogue Number179774555
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;